Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 16, NWS Corpus Christi, TX

February 6, 2021

NWS Corpus Christi, TX issued this small craft advisory at Feb 6, 2021, 3:45 PM CST. It took effect at Feb 7, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2021, 3:45 PM CST (21:45 UTC)
In effect from
Feb 7, 2021, 12:00 AM CST
Expired
Feb 6, 2021, 8:36 PM CST
In force
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

634 
WHUS74 KCRP 062145
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
345 PM CST Sat Feb 6 2021

GMZ250-255-270-275-070545-
/O.NEW.KCRP.SC.Y.0016.210207T0600Z-210207T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
345 PM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY...

* WHAT...Northeast winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From midnight tonight to 6 AM CST Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
1 follow-up statement
810 
WHUS74 KCRP 070236
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
836 PM CST Sat Feb 6 2021

GMZ250-255-270-275-070345-
/O.CAN.KCRP.SC.Y.0016.210207T0600Z-210207T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
836 PM CST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have diminished to below Small Craft Advisory criteria.
Small Craft Should Exercise Caution as winds will continue to be
15 to 20 knots and seas will reach to near 6 feet.

$$

LS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 2:26 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 6, 2:26 PM CST, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
226 PM CST Sat Feb 6 2021

.FIRE WEATHER...

Recently, issued an RFD for the Rio Grande Plains/Brush Country
to account for the likelihood of Elevated Fire Danger conditions
later this afternoon based in part on the integration of RAP and
NAM deterministic output to anticipate the extent of vertical
mixing associated with the surface trough moving across the CWA.

&&

.PREV DISCUSSION... /Issued 1246 PM CST Sat Feb 6 2021/

AVIATION...

A west to east transition from MVFR ceilings to VFR expected this
afternoon, as a surface trough moves across South Texas. VFR
conditions are expected to then persist through the remainder of
the TAF period, except for the possibility of patchy fog (MVFR)
during the 11-13z Sunday period, with the greatest risk for such
over the Victoria Crossroads. Gusty NW wind later this afternoon
over much of South Texas, followed by weak to moderate north
surface wind this evening, light veering wind overnight, followed
by increasing SE flow late Sunday morning.

PREV DISCUSSION... /Issued 937 AM CST Sat Feb 6 2021/

DISCUSSION...

Earlier, updated forecast to add areas of fog to much of the CWA,
and to the bays/nearshore coastal waters. Nearly saturated
boundary layer/dry aloft early this morning (12z proximity
soundings and LAPS analysis soundings) Issued an SPS and MWS to
owing to visibilities at some locations around 1 mile or less.
N/NE surface wind and surface dew points along the coast
approached corresponding SST values suggestive of advection fog.
However, fog over the interior southern Coastal Plains likely
radiation-based when considering the 12z soundings at BRO and CRP.
Expect fog to dissipate areawide by early this afternoon.

PREV DISCUSSION... /Issued 533 AM CST Sat Feb 6 2021/

AVIATION...

Widespread IFR ceilings and some fog at times will slowly rise to
MVFR by late morning at all terminals, then clear out to VFR
through the afternoon as NW winds increase to 10 to 15 knots. A
weak cold front tonight will veer winds NNE and bring much drier
air, although there may be an opportunity for some fog at VCT by
daybreak. Confidence in this is too low for any mention at this
time.

PREV DISCUSSION... /Issued 411 AM CST Sat Feb 6 2021/

SHORT TERM (Today through Sunday)...

Morning water vapor imagery revealed a shortwave trough centered
over the the Texas Panhandle that is forecast to parallel the Red
River this afternoon. Widespread stratus preceding this wave will
begin scouring away from west to east later this morning as winds
turn northwesterly behind a surface trough. Highs should have
little trouble warming into the 70s as full sun returns with
downslope breezes. Later this evening, a weak cold front arrives
from the north ahead of drier north winds while priming the stage
for much cooler lows. As this drier surface ridging pulls away
from the region on Sunday, winds will veer easterly which should
serve to keep highs along our coastal counties a good five
degrees or so cooler than points farther inland. Prospects for
radiational cooling fog tonight are pretty slim except in the
Victoria Crossroads where a conditional window could open by
daybreak, yet even this is too marginal at this time given poor
support from the non-NAM guidance.

LONG TERM (Sunday Night through Friday)...

Zonal flow over TX gives way to troughing in response to a strong
Canadian low and an associated cold front by late in the period.

With surface high pressure to the east, southeasterly flow will lead
to a warming trend and modest moisture advection for the beginning of
the week. By Tuesday expect highs in the 80s once again across the
CWA. Scattered showers are possible starting mid-week as PWATs
are expected to be above normal ahead of the next cold front as it
approaches the area Wednesday. Unfortunately, this is where model
consensus goes off the rails. Latest model runs suggest that the
front stalls out as it reaches our CWA. Meanwhile an arctic blast
from the aforementioned mid-level low surges south and provides a
reinforcing surge and pushes the cold front through to the coast
by late Thursday/early Friday. The question still remains how far
south will the cold air mass progress to. The latest Euro run is
much warmer as it has a weaker Canadian low and spins out a vort
lobe out ahead of the system. Would want to see more runs in
agreement first but if this solution holds together, then would
expect the front to mix out as it reaches South Texas. For now, am
sticking with the colder solution and have gone with a blend of
NBM and official for afternoon highs and the GFS/NBM for Min Temps
for the latter half of the forecast period. Assuming the more
progressive solution wins out the possibility for frozen precip is
in the cards for portions of our CWA but not confident enough
this far out to include in the forecast. Also may have to consider
a Wind chill advisory and a Freeze Warning but again it's too
early to say with confidence.

MARINE...

Generally light north winds this morning will become northwest
this afternoon and increase to moderate levels. A cold front
arriving tonight will usher in moderate to strong northeast winds,
with Small Craft Advisory conditions possible after midnight.
Weak to moderate onshore flow is expected Sunday through Tuesday.
Flow becomes more easterly starting Tuesday in response to an
approaching cold front. Moderate winds shift to the northeast
Thursday and strengthen to moderate to strong out of the north for
the latter part of next week as an arctic airmass builds across the
area. Strong north winds will likely lead to Small Craft Advisory
conditions the latter part of next week along with increasing rain
chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    46  70  56  77  61  /   0   0   0  10   0
Victoria          39  69  50  76  59  /   0   0   0  10   0
Laredo            45  76  56  80  60  /   0   0   0   0   0
Alice             42  75  54  80  59  /   0   0   0  10   0
Rockport          47  67  57  75  61  /   0   0   0  10   0
Cotulla           40  75  53  78  57  /   0   0   0   0   0
Kingsville        43  74  54  78  59  /   0   0   0  10   0
Navy Corpus       52  67  59  73  63  /   0   0   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Feb 6, 4:51 AM CST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
451 AM CST Sat Feb 6 2021

TXZ229>234-239>247-342>347-442-443-447-071100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
451 AM CST Sat Feb 6 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
451 AM CST Sat Feb 6 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions will be possible from Thursday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.